JournalsrmiVol. 32, No. 1pp. 175–218

Bi-Lipschitz pieces between manifolds

  • Guy C. David

    New York University, USA
Bi-Lipschitz pieces between manifolds cover

A subscription is required to access this article.


A well-known class of questions asks the following: if XX and YY are metric measure spaces and f:XYf : X \to Y is a Lipschitz mapping whose image has positive measure, then must ff have large pieces on which it is bi-Lipschitz? Building on methods of David and Semmes, we answer this question in the affirmative for Lipschitz mappings between certain types of Ahlfors ss-regular, topological dd-manifolds. In general, these manifolds need not be bi-Lipschitz embeddable in any Euclidean space. To prove the result, we use some facts on the Gromov–Hausdorff convergence of manifolds and a topological theorem of Bonk and Kleiner. This also yields a new proof of the uniform rectifiability of some metric manifolds.

Cite this article

Guy C. David, Bi-Lipschitz pieces between manifolds. Rev. Mat. Iberoam. 32 (2016), no. 1, pp. 175–218

DOI 10.4171/RMI/883